Forums


Medications & Prescription Treatment

Topamax side effects? Numbness in feet

  • By Kristy

    I have been on topamax (topiramate) for several years now, recently increased dose to 75mg twice daily for Migraine preventative. Over time I have had several different more common side effects early on come and go, funny taste of soda, muscle spasms, weight loss etc. Most recently it’s been more numbness, more often my left foot, sometimes my hands fingers. I also just wonder is this a Migraine aura or symptom. I tend to learn something new about Migraine everyday. Like finding out I was having phantom smells at work and I wasn’t really crazy like all my co-workers and boss thought.

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi Kristy,

    Thank you for your question and being part of our community – we’re glad you’re here!

    Yes, numbness and/or tingling are common side effects of topiramate and should lessen as our body adjusts to the higher dose. Keep in mind it can take up to 90 days before we see an improvement in our migraine attack frequency and severity as we adjust to the new dose. If this occurred shortly after the increased dose, I would venture on the side of topiramate.

    Numbness/tingling may also be present during the aura phase of a migraine attack. If this occurs during a migraine attack, it’s probably part of aura. Take a look at this information on the four phases of a migraine; https://migraine.com/migraine-symptoms/aura/.

    I hope that helps – keep me posted on how you are doing!
    Nancy

    Reply Created with Sketch. reply